Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 7, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Mar 20, 2022, 4:14 AM CDT for 13 counties in Texas. It took effect at Mar 20, 2022, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2022, 4:14 AM CDT (09:14 UTC)
- In effect from
- Mar 20, 2022, 12:00 PM CDT
- Expired
- Mar 20, 2022, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Blanco County, TX, Burnet County, TX, Edwards County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 116 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3148 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
401 WWUS84 KEWX 200914 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 414 AM CDT Sun Mar 20 2022 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING... .Breezy southerly winds of 15 to 20 mph with gusts up to 30 mph and humidities as low as 15 percent are expected this afternoon into early evening. Critical Fire Weather conditions are expected to develop from Val Verde County east across the Hill Country and South to the Escarpment. Fuels are still in a cured state from the end of the winter season, and with little precipitation in the past few months, conditions are tinder dry. TXZ171-172-183>190-202>204-201715- /O.UPG.KEWX.FW.A.0004.220320T1700Z-220321T0000Z/ /O.NEW.KEWX.FW.W.0007.220320T1700Z-220321T0000Z/ Llano-Burnet-Val Verde-Edwards-Real-Kerr-Bandera-Gillespie- Kendall-Blanco-Kinney-Uvalde-Medina- 414 AM CDT Sun Mar 20 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN AND WESTERN PARTS OF SOUTH CENTRAL TEXAS... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 7 PM CDT this evening. The Fire Weather Watch is no longer in effect. * WINDS...Southeast 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 16 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. Prevention of fire starts by avoiding planned burning and by limiting activities prone to produce sparks can stop the start and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
246 WWUS84 KEWX 201709 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1209 PM CDT Sun Mar 20 2022 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING... .Breezy southerly winds of 15 to 20 mph with gusts up to 30 mph and humidities near 15 percent are expected this afternoon into early evening. Critical Fire Weather conditions are expected to develop from Val Verde County east across the Hill Country and South to the Balcones Escarpment. Fuels are still in a cured state from the end of the winter season, and with little precipitation in the past few months, conditions are tinder dry. TXZ171-172-183>190-202>204-210000- /O.CON.KEWX.FW.W.0007.000000T0000Z-220321T0000Z/ Llano-Burnet-Val Verde-Edwards-Real-Kerr-Bandera-Gillespie- Kendall-Blanco-Kinney-Uvalde-Medina- 1209 PM CDT Sun Mar 20 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN AND WESTERN PARTS OF SOUTH CENTRAL TEXAS... * WINDS...Southeast 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. Prevention of fire starts by avoiding planned burning and by limiting activities prone to produce sparks can stop the start and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Mar 20, 3:52 AM CDT, 22 minutes earlier.
Area forecast discussion, Mar 20, 3:52 AM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 352 AM CDT Sun Mar 20 2022 .SHORT TERM (Today through Monday)... Upper air analysis last eveing showed a weak ridge over Texas and a deep trough over the west coast. The flow over Texas was from the north-northwest. Currently the surface pressure field is ill defined and winds are light and variable, but they were mostly southeasterly through the day Saturday. This has brought a warmer, moister airmass to South Central Texas. Temperatures this morning are five to 15 degrees warmer than 24 hours ago and dewpoints are five to 10 degrees higher. Water vapor satelitte imagery shows the mid-levels of the atmosphere are dry. Today will be a transition day with the upper pattern shifting to the east. The flow will turn to the southwest as the trough moves across the southwestern US. The southeasterly low level flow will get re-established during the day today. This will bring more warm, moist air into our CWA which will set us up for an active day Monday. High temperatures will be a few degrees warmer than yesterday. Sunday night the upper trough will move across New Mexico reaching West Texas. Beneath this trough a dryline and cold front will move toward our CWA. At the same time, an old warm front will move up from the Gulf in the southeasterly flow. This boundary will generate the first round of convection over our area Sunday night. This will be weakly forced mainly showers with isolated thunderstorms. Low temperatures Monday morning will be 10 to 15 degrees warmer than today. Monday the pattern will continue it's eastward progression. Southeasterly flow in the low levels will continue to moisten the boundary layer ahead of the surface boundaries. Above this, cold advection at 700 mb will steepen lapse rates adding to destabilization. CAPE will increase over the eastern half of our CWA to 1000-1500 j/kg. At the same time a 100+ kt jet will move over the region and deep layer shear will be very strong around 50-70 kts. This will be a good setup for severe thunderstorms. The dryline will likely be the trigger for convection. The dryline will start over Val Verde County Monday morning and progress eastward through the day. It look likes it will be too dry over the western third of the area for any more than isolated convection. Better coverage will likely start in the central portion of our CWA during the afternoon. SPC has expanded the threat area to the southwest this morning on the day 2 outlook. The Marginal area runs from Edwards to Frio Counties with the Slight from Kerr to Karnes including San Antonio. They have moved the Enhanced area into the eastern portion of our area east of a line from Burnet to Buda to La Grange including Austin. All severe threats are possible with large hail and tornadoes favored over damaging winds. Timing is still uncertain. The global models show convection starting during the afternoon and continuing into the evening while some of the short term models have all the convection east of our CWA by the evening. && .LONG TERM (Monday Night through Saturday)... All models show the showers and thunderstorms mentioned above exiting to our east Monday evening or night. The same convective ingredients mentioned above continues the threat of severe thunderstorms until they exit our area. Upper level troughiness lingers over our area mid week, however most moisture will be scoured out by the dryline/front leaving only some cloudiness aloft. A breezy and gusty north-northwesterly lower level flow brings cool, below normal temperatures. A few of the windier spots may flirt with Wind Advisory conditions on Tuesday. Upper level trough and surface high pressure move off to the east late week. Southerly lower level flow returns leading to a warming trend back to above normal temperatures for next weekend. The most recent runs of the ECMWF/CMC now have a brief frontal incursion on Saturday. Will disregard this for now until a trend develops. && .FIRE WEATHER... The area of greatest concern is the Edwards Plateau and Rio Grande Plains, where dry soils, cured and dried vegetation, and low humidity will combine with the gusty winds to produce critical fire weather conditions. Weather conditions will be borderline for Red Flag this afternoon, but given the state of the fuels and the number of wildfires we've seen over the last week or so, we will go ahead and upgrade the Fire Weather Watch to a Red Flag Warning for this afternoon. Elevated to critical fire weather conditions are expected each day mainly during the midday through early evening hours for the upcoming week through next weekend. Minimum humidities in the teens, occasionally single digits out west to 20s most days in the east are expected. Periods of breezy and gusty winds are also expected. As a result, additional Red Flag Warnings due to critical fire weather conditions are possible on some days with the the greatest threat across our western areas. For those areas that get rainfall on Monday into Monday night, the fire weather threat may be lessened for a day or two until the fuels dry again. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 77 58 78 53 66 / 0 50 100 50 - Austin Bergstrom Intl Airport 78 57 78 52 68 / 0 50 100 50 - New Braunfels Muni Airport 80 57 80 52 70 / 0 50 80 50 - Burnet Muni Airport 77 56 76 48 63 / 0 30 100 30 - Del Rio Intl Airport 82 60 88 52 73 / 0 20 20 - 0 Georgetown Muni Airport 77 57 76 51 65 / 0 40 100 50 - Hondo Muni Airport 81 59 87 49 73 / 0 50 50 20 0 San Marcos Muni Airport 79 56 79 52 69 / 0 50 90 50 - La Grange - Fayette Regional 77 57 77 56 69 / 0 50 100 70 10 San Antonio Intl Airport 78 60 81 53 70 / 0 50 70 40 0 Stinson Muni Airport 82 61 84 55 74 / 0 50 60 40 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 7 PM CDT this evening for Bandera-Blanco-Burnet-Edwards-Gillespie-Kendall-Kerr-Kinney-Llano- Medina-Real-Uvalde-Val Verde. && Short-Term/Aviation...05 Long-Term...04
Hazardous weather outlook, Mar 19, 4:19 AM CDT, 23 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 419 AM CDT Sat Mar 19 2022 TXZ171>173-183>194-202>209-217>225-228-200930- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 419 AM CDT Sat Mar 19 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Elevated to near critical fire weather conditions are expected this afternoon into evening across our area. The greatest threat will be over Val Verde and Edwards Counties due to breezy and gusty winds there. Take care to prevent the start of wildfires. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Elevated to near critical, possibly critical fire weather conditions are expected Sunday through Friday mainly during the afternoon into evening hours. Red Flag Warnings for critical fire weather conditions may be needed on some days. Take care to prevent the start of wildfires. The passage of an upper level trough, dryline, and a couple of fronts will bring showers and thunderstorms after Midnight early Monday through Monday night. There is a potential for strong to severe storms and locally heavy rains generally across eastern parts of our area. However, there remains uncertainty on the exact evolution of the threat. Expect refinement on the severe and heavy rain threat and timing in future outlooks. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Red Flag Warnings in Texas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.